Alert archive / North Dakota / Wind Advisories in 2014

Wind Advisory 32, NWS Bismarck, ND

November 15, 201415 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Nov 15, 2014, 2:43 PM CST for 15 counties in North Dakota. It took effect at Nov 16, 2014, 9:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2014, 2:43 PM CST (20:43 UTC)
In effect from
Nov 16, 2014, 9:00 AM CST
Expired
Nov 16, 2014, 3:00 PM CST
In force
6 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Burke County, ND, Divide County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, McHenry County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Minot AFB radar (KMBX), 45 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2014-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2014-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

071 
WWUS73 KBIS 152043
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
243 PM CST SAT NOV 15 2014

...WIND ADVISORY IN EFFECT FOR NORTHWESTERN AND NORTH CENTRAL
NORTH DAKOTA SUNDAY...

.NORTHWESTERLY WIND GUSTS UP TO 45 MPH WILL DEVELOP SUNDAY. THE
STRONG WINDS COMBINED WITH LIGHT SNOW COULD LEAD TO PATCHY BLOWING
SNOW. HOWEVER...THE MAIN IMPACT WILL BE FROM THE STRONG WINDS.
KEEP UP TO DATE WITH THE LATEST FORECAST AT WWW.WEATHER.GOV/BIS.

NDZ001>003-009>011-021-160445-
/O.NEW.KBIS.WI.Y.0032.141116T1500Z-141117T0300Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCLEAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...GARRISON
243 PM CST SAT NOV 15 2014

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY. 

* TIMING...MID-MORNING SUNDAY THROUGH SUNDAY EVENING.

* WINDS...NORTHWESTERLY WIND GUSTS UP TO 45 MPH.

* MAIN IMPACT...DIFFICULT DRIVING CONDITIONS.

* OTHER IMPACT...REDUCED VISIBILITY IN PATCHY BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ004-005-012-013-022-023-025-036-037-048-160445-
/O.NEW.KBIS.WI.Y.0032.141116T1800Z-141117T0300Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LA MOURE-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...EDGELEY
243 PM CST SAT NOV 15 2014

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM CST SUNDAY. 

* TIMING...SUNDAY AFTERNOON THROUGH SUNDAY EVENING.

* WINDS...WIND GUSTS UP TO 45 MPH.

* MAIN IMPACT...DIFFICULT DRIVING CONDITIONS.

* OTHER IMPACT...REDUCED VISIBILITY IN PATCHY BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

TM
6 follow-up statements
383 
WWUS73 KBIS 160354
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
954 PM CST SAT NOV 15 2014

...WIND ADVISORY IN EFFECT FOR NORTHWESTERN AND NORTH CENTRAL
NORTH DAKOTA SUNDAY...

.NORTHWESTERLY WIND GUSTS UP TO 45 MPH WILL DEVELOP SUNDAY. THE
STRONG WINDS COMBINED WITH LIGHT SNOW COULD LEAD TO PATCHY
BLOWING SNOW. HOWEVER...THE MAIN IMPACT WILL BE FROM THE STRONG
WINDS. KEEP UP TO DATE WITH THE LATEST FORECAST AT
WWW.WEATHER.GOV/BIS.

NDZ001>003-009>011-021-161200-
/O.CON.KBIS.WI.Y.0032.141116T1500Z-141117T0300Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCLEAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...GARRISON
954 PM CST SAT NOV 15 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY...

* TIMING...MID-MORNING SUNDAY THROUGH SUNDAY EVENING.

* WINDS...NORTHWESTERLY WIND GUSTS UP TO 45 MPH.

* MAIN IMPACT...DIFFICULT DRIVING CONDITIONS.

* OTHER IMPACT...REDUCED VISIBILITY IN PATCHY BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ004-005-012-013-022-023-025-036-037-048-161200-
/O.CON.KBIS.WI.Y.0032.141116T1800Z-141117T0300Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LA MOURE-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...EDGELEY
954 PM CST SAT NOV 15 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM CST SUNDAY...

* TIMING...SUNDAY AFTERNOON THROUGH SUNDAY EVENING.

* WINDS...WIND GUSTS UP TO 45 MPH.

* MAIN IMPACT...DIFFICULT DRIVING CONDITIONS.

* OTHER IMPACT...REDUCED VISIBILITY IN PATCHY BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
WAA
727 
WWUS73 KBIS 160926
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
326 AM CST SUN NOV 16 2014

...WIND ADVISORY FOR NORTHWESTERN NORTH DAKOTA MID-MORNING SUNDAY
THROUGH EARLY SUNDAY EVENING...

...WIND ADVISORY FOR NORTH CENTRAL NORTH DAKOTA SUNDAY AFTERNOON
THROUGH EARLY SUNDAY EVENING...

.STRONG NORTHWESTERLY WIND GUSTS UP TO 45 MPH ARE EXPECTED IN
PLACES LIKE WILLISTON TO MINOT...AND FROM GARRISON TO JAMESTOWN.
IN ADDITION...THE STRONG WINDS COMBINED WITH LIGHT SNOW COULD
LEAD TO PATCHY BLOWING SNOW.

TRAVELING AND WORKING OUTSIDE COULD BECOME DIFFICULT OR
HAZARDOUS. ANY LOOSE ITEMS OUTSIDE SHOULD BE PROPERLY SECURED.

KEEP UP TO DATE WITH THE LATEST FORECAST AT WWW.WEATHER.GOV/BIS.

NDZ036-161030-
/O.CAN.KBIS.WI.Y.0032.141116T1800Z-141117T0300Z/
KIDDER-
INCLUDING THE CITY OF...STEELE
326 AM CST SUN NOV 16 2014

...WIND ADVISORY IS CANCELLED...

THE WIND ADVISORY FOR KIDDER COUNTY HAS BEEN REPLACED BY A WINTER
WEATHER ADVISORY.

$$

NDZ001>003-009>011-021-161730-
/O.CON.KBIS.WI.Y.0032.141116T1500Z-141117T0300Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCLEAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...GARRISON
326 AM CST SUN NOV 16 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
CST THIS EVENING...

* TIMING...MID-MORNING SUNDAY THROUGH SUNDAY EVENING.

* WINDS...NORTHWESTERLY WIND GUSTS UP TO 45 MPH.

* MAIN IMPACT...DIFFICULT DRIVING CONDITIONS.

* OTHER IMPACT...REDUCED VISIBILITY IN PATCHY BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ004-005-012-013-022-023-025-037-048-161730-
/O.CON.KBIS.WI.Y.0032.141116T1800Z-141117T0300Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-STUTSMAN-
LA MOURE-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...JAMESTOWN...EDGELEY
326 AM CST SUN NOV 16 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CST
THIS EVENING...

* TIMING...SUNDAY AFTERNOON THROUGH SUNDAY EVENING.

* WINDS...WIND GUSTS UP TO 45 MPH.

* MAIN IMPACT...DIFFICULT DRIVING CONDITIONS.

* OTHER IMPACT...REDUCED VISIBILITY IN PATCHY BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

KS/AYD
004 
WWUS73 KBIS 161239
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
639 AM CST SUN NOV 16 2014

...WIND ADVISORY FOR NORTHWESTERN NORTH DAKOTA MID-MORNING SUNDAY
THROUGH EARLY SUNDAY EVENING...

...WIND ADVISORY FOR NORTH CENTRAL NORTH DAKOTA SUNDAY AFTERNOON
THROUGH EARLY SUNDAY EVENING...

.STRONG NORTHWESTERLY WIND GUSTS UP TO 45 MPH ARE EXPECTED IN
PLACES LIKE WILLISTON TO MINOT...AND FROM GARRISON TO JAMESTOWN.
IN ADDITION...THE STRONG WINDS COMBINED WITH LIGHT SNOW COULD
LEAD TO PATCHY BLOWING SNOW.

TRAVELING AND WORKING OUTSIDE COULD BECOME DIFFICULT OR
HAZARDOUS. ANY LOOSE ITEMS OUTSIDE SHOULD BE PROPERLY SECURED.

KEEP UP TO DATE WITH THE LATEST FORECAST AT WWW.WEATHER.GOV/BIS.

NDZ001>003-009>011-021-162045-
/O.CON.KBIS.WI.Y.0032.141116T1500Z-141117T0300Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCLEAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...GARRISON
639 AM CST SUN NOV 16 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* TIMING...MID-MORNING SUNDAY THROUGH SUNDAY EVENING.

* WINDS...NORTHWESTERLY WIND GUSTS UP TO 45 MPH.

* MAIN IMPACT...DIFFICULT DRIVING CONDITIONS.

* OTHER IMPACT...REDUCED VISIBILITY IN PATCHY BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ004-005-012-013-022-023-025-037-048-162045-
/O.CON.KBIS.WI.Y.0032.141116T1800Z-141117T0300Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-STUTSMAN-
LA MOURE-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...JAMESTOWN...EDGELEY
639 AM CST SUN NOV 16 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CST
THIS EVENING...

* TIMING...SUNDAY AFTERNOON THROUGH SUNDAY EVENING.

* WINDS...WIND GUSTS UP TO 45 MPH.

* MAIN IMPACT...DIFFICULT DRIVING CONDITIONS.

* OTHER IMPACT...REDUCED VISIBILITY IN PATCHY BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

AYD
953 
WWUS73 KBIS 161543
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
943 AM CST SUN NOV 16 2014

...WIND ADVISORY FOR NORTHWESTERN NORTH DAKOTA THROUGH THIS EVENING...

...WIND ADVISORY FOR NORTH CENTRAL NORTH DAKOTA THIS AFTERNOON
THROUGH THIS EVENING...

.STRONG NORTHWESTERLY WIND GUSTS UP TO 45 MPH ARE EXPECTED IN
PLACES LIKE WILLISTON TO MINOT...AND FROM GARRISON TO JAMESTOWN.
IN ADDITION...THE STRONG WINDS COMBINED WITH LIGHT SNOW COULD
LEAD TO PATCHY BLOWING SNOW.

TRAVELING AND WORKING OUTSIDE COULD BECOME DIFFICULT OR
HAZARDOUS. ANY LOOSE ITEMS OUTSIDE SHOULD BE PROPERLY SECURED.

KEEP UP TO DATE WITH THE LATEST FORECAST AT WWW.WEATHER.GOV/BIS.

NDZ001>003-009>011-021-162345-
/O.CON.KBIS.WI.Y.0032.000000T0000Z-141117T0300Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCLEAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...GARRISON
943 AM CST SUN NOV 16 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* TIMING...THROUGH THIS EVENING.

* WINDS...NORTHWESTERLY WIND GUSTS UP TO 45 MPH.

* MAIN IMPACT...DIFFICULT DRIVING CONDITIONS.

* OTHER IMPACT...REDUCED VISIBILITY IN PATCHY BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ004-005-012-013-022-023-025-037-048-162345-
/O.CON.KBIS.WI.Y.0032.141116T1800Z-141117T0300Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-STUTSMAN-
LA MOURE-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...JAMESTOWN...EDGELEY
943 AM CST SUN NOV 16 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* TIMING...THIS AFTERNOON THROUGH THIS EVENING.

* WINDS...WIND GUSTS UP TO 45 MPH.

* MAIN IMPACT...DIFFICULT DRIVING CONDITIONS.

* OTHER IMPACT...REDUCED VISIBILITY IN PATCHY BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

TM
075 
WWUS73 KBIS 161758
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1158 AM CST SUN NOV 16 2014

...WIND ADVISORY FOR NORTHWESTERN AND NORTH CENTRAL NORTH DAKOTA
THROUGH THIS EVENING...

.STRONG NORTHWESTERLY WIND GUSTS UP TO 45 MPH ARE EXPECTED IN
PLACES LIKE WILLISTON TO MINOT...AND FROM GARRISON TO JAMESTOWN.
IN ADDITION...THE STRONG WINDS COMBINED WITH LIGHT SNOW COULD
LEAD TO PATCHY BLOWING SNOW.

TRAVELING AND WORKING OUTSIDE COULD BECOME DIFFICULT OR
HAZARDOUS. ANY LOOSE ITEMS OUTSIDE SHOULD BE PROPERLY SECURED.

KEEP UP TO DATE WITH THE LATEST FORECAST AT WWW.WEATHER.GOV/BIS.

NDZ001>003-009>011-021-170200-
/O.CON.KBIS.WI.Y.0032.000000T0000Z-141117T0300Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCLEAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...GARRISON
1158 AM CST SUN NOV 16 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* TIMING...THROUGH THIS EVENING.

* WINDS...NORTHWESTERLY WIND GUSTS UP TO 45 MPH.

* MAIN IMPACT...DIFFICULT DRIVING CONDITIONS.

* OTHER IMPACT...REDUCED VISIBILITY IN PATCHY BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ004-005-012-013-022-023-025-037-048-170200-
/O.CON.KBIS.WI.Y.0032.141116T1800Z-141117T0300Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-STUTSMAN-
LA MOURE-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...JAMESTOWN...EDGELEY
1158 AM CST SUN NOV 16 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* TIMING...THROUGH THIS EVENING.

* WINDS...WIND GUSTS UP TO 45 MPH.

* MAIN IMPACT...DIFFICULT DRIVING CONDITIONS.

* OTHER IMPACT...REDUCED VISIBILITY IN PATCHY BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

TM
237 
WWUS73 KBIS 162100
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
300 PM CST SUN NOV 16 2014

...WIND ADVISORY HAS BEEN REPLACED WITH A WINTER WEATHER ADVISORY
FOR BLOWING SNOW...

.STRONG NORTHWESTERLY WIND GUSTS UP TO 45 MPH COMBINED WITH 
SCATTERED SNOW SHOWERS WILL CAUSE SIGNIFICANTLY REDUCED VISIBILITY
IN BLOWING SNOW ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS
AFTERNOON AND EVENING. HAZARDOUS TRAVEL CONDITIONS ARE LIKELY.

NDZ001>005-009>013-021>023-025-037-048-162200-
/O.CAN.KBIS.WI.Y.0032.000000T0000Z-141117T0300Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-STUTSMAN-LA MOURE-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...JAMESTOWN...
EDGELEY
300 PM CST SUN NOV 16 2014

...WIND ADVISORY HAS BEEN REPLACED WITH A WINTER WEATHER ADVISORY
FOR BLOWING SNOW...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS REPLACED THE WIND
ADVISORY WITH A WINTER WEATHER ADVISORY FOR BLOWING SNOW.

STRONG NORTHWESTERLY WIND GUSTS UP TO 45 MPH COMBINED WITH SCATTERED
SNOW SHOWERS WILL CAUSE SIGNIFICANTLY REDUCED VISIBILITY IN
BLOWING SNOW ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS
AFTERNOON AND EVENING. HAZARDOUS TRAVEL CONDITIONS ARE LIKELY.

$$

TM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Nov 15, 12:19 PM CST, 2 hours 24 minutes earlier.

Area forecast discussion, Nov 15, 12:19 PM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1219 PM CST SAT NOV 15 2014

.UPDATE...
ISSUED AT 1220 PM CST SAT NOV 15 2014

CONTINUED TO EXPAND ISOLATED FLURRIES SOUTHEAST AS THE STRATUS
DECK WITH EMBEDDED FLURRIES CONTINUES TO DRIFT SOUTH OVER WESTERN
AND CENTRAL NORTH DAKOTA THIS AFTERNOON.

FOCUS THEN SHIFTS TO WINDS AND BLOWING SNOW POTENTIAL SUNDAY. WILL
CONTINUE TO COLLABORATE WITH SURROUNDING OFFICES TO ENSURE
CONSISTENT HEADLINES. WILL HAVE HEADLINE DECISIONS REACHED BY THE
MID-AFTERNOON UPDATE TIME.

UPDATE ISSUED AT 839 AM CST SAT NOV 15 2014

UPDATED THE FORECAST TO CANCEL THE WIND CHILL ADVISORY FOR WEST
CENTRAL AND NORTHWESTERN NORTH DAKOTA THIS MORNING.

11-3.9 MICRON SATELLITE IMAGERY SHOWS A STRATUS DECK BEGINNING TO
DRIFT SOUTH ACROSS NORTHWESTERN NORTH DAKOTA. ISOLATED FLURRIES
HAVE BEEN REPORTED UNDER THIS STATUS DECK. AS A RESULT...ADDED
ISOLATED FLURRIES TO THE FORECAST NORTHWEST THIS MORNING. THE
STRATUS SHOULD BEGIN TO BREAK UP SOMEWHAT BY THIS AFTERNOON. THE
REMAINING WEATHER ELEMENTS ARE IN GOOD SHAPE. THE UPDATED PRODUCTS
HAVE BEEN SENT.

UPDATE ISSUED AT 653 AM CST SAT NOV 15 2014

NO SIGNIFICANT CHANGES WITH THIS FORECAST UPDATE OTHER THAN TO
BLEND TO OBSERVED TRENDS THROUGH 12 UTC. WILL LEAVE THE WIND CHILL
ADVISORY IN PLACE AS BORDERLINE ADVISORY CRITERIA VALUES NEAR -25
WILL CONTINUE EARLY THIS MORNING.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 406 AM CST SAT NOV 15 2014

MAIN HIGHLIGHT THIS MORNING IS A WIND CHILL ADVISORY FOR PORTIONS OF
THE FAR WEST. COLDER AIR COMING IN FROM THE WEST AND BRISK WINDS
WILL DOMINATE THROUGH MID MORNING. A POTENT SHORTWAVE AND ASSOCIATED
COLD FRONT SHIFTING SOUTH FROM CENTRAL CANADA WILL BEGIN TO IMPACT
WESTERN/NORTHERN NORTH DAKOTA LATE SATURDAY NIGHT THEN SPREAD SOUTH
SUNDAY MORNING.

THE LATEST WATER VAPOR IMAGERY SHOWS AN ELONGATED UPPER TROUGH
FROM HUDSON BAY SOUTHWEST INTO MONTANA. AHEAD OF THE TROUGH...A
SHORTWAVE WAS SEEN ALONG THE WYOMING/MONTANA BORDER MOVING EAST TO
SOUTHEAST WITH TIME...AS THE SURFACE LOW REMAINS FARTHER SOUTH.
LIGHT SNOW ASSOCIATED WITH THIS SYSTEM EXTENDED ACROSS CENTRAL AND
SOUTHERN SOUTH DAKOTA AND IS MOVING EAST. FARTHER UPSTREAM...AN
AREA OF STRATUS OVER SOUTHERN SASKATCHEWAN PER LATEST FOG/STRATUS
LOOP CONTINUES A SOUTHEAST MOVEMENT. THE HRRR AND RAP13 SHIFT THIS
INTO NORTHWEST AND NORTH CENTRAL NORTH DAKOTA BETWEEN 12Z-21Z
TODAY. CONCUR WITH THIS AND ADJUSTED SKY GRIDS ACCORDINGLY.
ELSEWHERE ISOLATED FLURRIES WITH POCKETS OF STRATUS CONTINUE EARLY
THIS MORNING IN THE FAR SOUTHWEST...ALONG AND SOUTH OF LAKE
SAKAKAWEA...AND IN THE SOUTHERN JAMES RIVER VALLEY. ANOTHER VERY
COLD DAY AHEAD WITH HIGHS IN THE SINGLE DIGITS ABOVE ZERO IN THE
WEST AND SOUTHWEST...TO LOWER/MIDDLE TEENS ELSEWHERE. BRISK
NORTHWEST WINDS THIS AFTERNOON 10 TO 25 MPH.

FOR TONIGHT...ATTENTION TURNS TO A STRONG SHORTWAVE TROUGH AND
ASSOCIATED SHARP COLD FRONT HEADING DUE SOUTH FROM THE NORTHWEST
TERRITORIES. THE COLD FRONT WILL PASS THROUGH NORTHWEST AND NORTH
CENTRAL AFTER MIDNIGHT WITH INCREASING WINDS TOWARD AND SHORTLY
AFTER DAYBREAK ON SUNDAY.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 406 AM CST SAT NOV 15 2014

BLOWING SNOW POTENTIAL ON SUNDAY HIGHLIGHTS THE EXTENDED FORECAST.

THE 00 UTC GUIDANCE SUITE CONTINUES THE TREND OVER THE PAST
SEVERAL DAYS OF A REINFORCING COLD FRONT TO PROPAGATE ACROSS
WESTERN AND CENTRAL NORTH DAKOTA SUNDAY MORNING IN ASSOCIATION
WITH ITS PARENT CLIPPER SYSTEM ACROSS EASTERN MANITOBA INTO
WESTERN ONTARIO. STRONG NORTHWEST WINDS INTERACTING WITH THE
SNOWFALL FROM LAST WEEKEND PRESENTS A BLOWING SNOW THREAT. THE
CHALLENGE IS IF BLIZZARD CRITERIA WILL BE MET ACROSS THE SOUTHWEST
WHERE THE MOST SNOW WAS RECEIVED. THE SNOW HAS BEEN ON THE GROUND
FOR A WEEK...HOWEVER...IT IS UNCRUSTED AND HAS NOT BEEN
SIGNIFICANTLY COMPACTED. THAT SAID....BEING THE FIRST SNOWFALL OF
THE SEASON...SOME OF THE SNOW MAY BE ADVERSE TO BEING LOFTED FROM
BEING TRAPPED IN THE GRASSES. THUS...WILL FORGO A BLIZZARD WATCH
FOR NOW...AND HIGHLIGHT THE THREAT WITH NEAR-BLIZZARD CONDITIONS
POSSIBLE IN THE REMAINDER OF THE PRODUCT SUITE AND SPECIAL WEATHER
STATEMENT. PROBABILITIES FOR HALF-MILE VISIBILITIES USING THE
BAGGALY BLOWING SNOW MODEL TAKING INTO ACCOUNT SNOW AGE AND THE
LACK OF SIGNIFICANT FALLING SNOW PRODUCE RESULTS THAT DO NOT FAVOR
BLIZZARD CRITERIA BEING MET. FURTHERMORE...THE STRENGTH OF
ISALLOBARIC FORCING AND WINDS AT THE TOP OF THE MIXED LAYER
DECREASE THROUGH THE DAY...BEING GREATEST PRIOR TO THE PRE-FRONTAL
INVERSION BEING BROKEN. CERTAINLY AT LEAST A WINTER WEATHER
ADVISORY FOR BLOWING SNOW WILL BE NEEDED FOR THE SOUTHWEST...AND
POSSIBLY INTO THE SOUTH CENTRAL. GIVEN FURTHER EVALUATION
TODAY.... WOULD NOT BE SURPRISED IF A BLIZZARD WATCH IS ISSUED.
THEREAFTER...THE DE-AMPLIFICATION OF THE ANOMALOUS UPPER LEVEL
PATTERN IS SLOWER WITH THE 15/00 UTC GUIDANCE CONSENSUS COMPARED
TO PREVIOUS RUNS...WITH A RECOVERY FROM ARCTIC AIR LIKELY DELAYED
UNTIL LATE NEXT WEEK AT THE EARLIEST.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1220 PM CST SAT NOV 15 2014

MVFR CIGS WILL CONTINUE TO DRIFT SOUTH OVER WESTERN AND CENTRAL
NORTH DAKOTA THIS AFTERNOON. ISOLATED FLURRIES ARE EMBEDDED WITHIN
THE STRATUS DECK. INDICATED VCSH IN THE AFTERNOON TAFS TO ACCOUNT
FOR THESE FLURRIES. OTHERWISE...VFR CONDITIONS ARE EXPECTED TO
DEVELOP OVERNIGHT. A COLD FRONT WILL THEN SWEEP ACROSS THE STATE
FROM NORTH TO SOUTH SUNDAY MORNING...WITH WINDY CONDITIONS
DEVELOPING IN ITS WAKE SUNDAY AFTERNOON. BLOWING SNOW WILL BE
POSSIBLE MAINLY OVER KDIK SUNDAY...WITH IFR VSBYS EXPECTED.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

UPDATE...TM
SHORT TERM...KS
LONG TERM...AYD
AVIATION...TM
Hazardous weather outlook, Nov 15, 8:28 AM CST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
828 AM CST SAT NOV 15 2014

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-161430-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
828 AM CST SAT NOV 15 2014 /728 AM MST SAT NOV 15 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NORTHWEST WIND GUSTS TO 45 MPH WILL BE POSSIBLE SUNDAY FOR
SOUTHWEST NORTH DAKOTA. THE STRONG WINDS COMBINED WITH SNOW ON THE
GROUND WILL CAUSE REDUCED VISIBILITY IN BLOWING SNOW. THE WORST
CONDITIONS ARE EXPECTED ACROSS SOUTHWESTERN NORTH DAKOTA.

UNCERTAINTY REMAINS ON HOW SEVERE VISIBILITIES WILL BE DEGRADED
WITH THE CURRENT SNOWPACK AND STRONG WINDS. STAY TUNED AND KEEP UP
TO DATE WITH THE LATEST FORECAST AT WWW.WEATHER.GOV/BIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS.

TM

In the hours before

Special weather statement, Nov 15, 11:35 AM CST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1135 AM CST SAT NOV 15 2014

NDZ017>020-031>037-040>048-050-051-152100-
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
STEELE...JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...
OAKES
1135 AM CST SAT NOV 15 2014 /1035 AM MST SAT NOV 15 2014/

...STRONG WINDS AND BLOWING SNOW SUNDAY ACROSS SOUTHWEST AND SOUTH
CENTRAL NORTH DAKOTA...

NORTHWEST WIND GUSTS TO 45 MPH WILL BE POSSIBLE SUNDAY. THE STRONG
WINDS COMBINED WITH SNOW ON THE GROUND WILL CAUSE REDUCED
VISIBILITY IN BLOWING SNOW. THE WORST CONDITIONS ARE EXPECTED
ACROSS SOUTHWESTERN NORTH DAKOTA...WHERE THE STRONGEST WINDS AND
DEEPEST SNOW COVER MAY CAUSE NEAR BLIZZARD CONDITIONS. DIFFICULT
TRAVEL IN BLOWING SNOW MAY ALSO EXTEND INTO SOUTH CENTRAL NORTH
DAKOTA.

UNCERTAINTY REMAINS ON HOW SEVERE VISIBILITIES WILL BE DEGRADED
WITH THE CURRENT SNOWPACK AND STRONG WINDS. STAY TUNED AND KEEP UP
TO DATE WITH THE LATEST FORECAST AT WWW.WEATHER.GOV/BIS.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 3:51 AM CSTWind Chill AdvisoryBISBillings, Divide, Dunn, Golden Valley, McKenzie, Stark and 1 more5 hr
Nov 15, 2:42 PM CSTWinter Weather AdvisoryBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more31 hr

Nearby

Wind Advisories in North Dakota, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.